opiate allergies

Discussion in 'Opiates & Opioids' started by kiki, Dec 30, 2005.

  1. kiki

    kiki Newbie

    Reputation Points:
    0
    Messages:
    13
    Joined:
    Dec 20, 2005
    I searched this forum before posting, but I couldn't find what I was looking for. I want to try opium, but I started thinking about the other time I encountered opiates (after surgery I was given morphine for pain) when I broke out into these weird hives a little while after taking it. The nurse didn't know if it was the morphine, the anesthesia, or any combination of what I had been given during surgery, but they ended up fading away as quickly as they had come. She ended up giving me some benadryl and they never came back. I also have an aunt (related by blood) who experienced some severe hormonal problems (acne in her 20s and facial hair) after doing a bunch of drugs (no one's sure exactly what she was doing, but they thought possibly H).

    So my question is, is it possible to have some sort of allergy to opiates in general, or a sensitivity that causes extra problems? Would it be safe to just go ahead and try opium? And if I did experience a rash or something, would it be okay to take benadryl after doing it?

    Thanks in advance.
     
  2. Nagognog2

    Nagognog2 Iridium Member

    Reputation Points:
    1,936
    Messages:
    6,791
    Joined:
    Feb 1, 2005
    Yes. Many people are allergic to opiates and a key indicator is skin rashes. Sure, benadryl will provide temporary relief of the symptom, but the cause is systemic. If you develop a rash - cease use at once. Doing otherwise is tantamount to being allergic to penicillin, using it anyway, and continuosly injecting yourself with adrenalin to stave off the anaphylactic shock! Sound like a bright idea?
     
    Last edited: Jan 3, 2006
  3. sands of time

    sands of time Gold Member

    Reputation Points:
    361
    Messages:
    1,267
    Joined:
    Nov 4, 2003
    There are plenty of people who are allergic to opiates, but sometimes a person can be allergic to one opiate but not another. The same is usually true for opioids. I would recommend not doing opium, or any other opiates if you think you might be allergic. If you decide to go ahead and do it, rub some opium on your skin and see how your skin reacts. This is not a sure shot way of finding out if your allergic, but it's a good indication. Definately keep some benadryl on hand.
     
  4. needtosleep

    needtosleep Newbie

    Reputation Points:
    3
    Messages:
    1
    Joined:
    Dec 3, 2005
    it can give you a very bad migraine.
     
  5. smilla

    smilla Newbie

    Reputation Points:
    14
    Messages:
    64
    Joined:
    Feb 14, 2005
    NO.....everybody IS allergic to opiates!!!!! everybody's body has a certain level of allergic reactions to opiates....from skin rashes to just plain gettin the ithces from using....just depends on the person